Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Radiative transfer effects in natural convection above fires--opaque approximation

Authors: M. P. Murgai and R. K. Varma
Journal: Quart. Appl. Math. 22 (1965), 345-353
MSC: Primary 80.35
DOI: https://doi.org/10.1090/qam/187589
MathSciNet review: 187589
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In continuation of a previous paper on a similar subject, we examine here, in detail, the opaque approximation of the radiative transfer equation by retaining the vertical diffusivity term within the boundary layer theory. The results seem to indicate the presence of a layer very near the horizontal boundary of the plume where the radiation effects are dominant. The thickness of this layer tends to decrease with increasing absorption coefficient.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80.35

Retrieve articles in all journals with MSC: 80.35

Additional Information

DOI: https://doi.org/10.1090/qam/187589
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society